Jump to content
Acne.org
Search In
Find results that contain...
Find results in...

Recommended Posts

Hey everybody, yesterday was my 3 month mark on Tretinoin .025% cream. I have only been using the cream and nothing else to help my terrible, terrible forehead acne. However, it has been 3 months and I have seen no significant change. I go to the dermatologist in 2 hours and I'm scared I may break down in front of him. Any suggestions if I should stay on the cream or just add maybe an antibiotic or anything else to help or just stop altogether. Any advice is appreciated. :) here is my current regimen just so y'all get an idea of what I put on my face:

AM:
Neutregena Ultra Gentle Hydrating Cleanser (creamy formula) 
Clinique dramatically different hydrating lotion 
Elta MD UV clear spf 46
makeup (sometimes foundation sometimes just concealer because I used to never wear makeup and now I feel like I have to because my forehead is hideous)

PM:
Wash face in shower with the Neutregena face wash.
(Sometimes I use a Thayer's witch hazel w/ Lavender toner. I know you're not really supposed to but on days I wear foundation it really helps to take all of the makeup off)
Use Clinique lotion on my cheeks and chin, wait 30 minutes and then apply Tretinoin to my forehead only. 

Okay. So I have at least 20 pimples on my forehead. I don't know the correct terminology for what kind but sometimes they come to a head and sometimes they don't. However, it's limited to really above my eyebrows and right inbetween my eyes, my upper forehead is for the most part clear, it's covered with a few bumps but only because I wear a cap most days because I hate my face lol. I have a few spots right under my cheeks and chin as well, but I can't apply the Tretinoin there because every time I do I get a pretty nasty rash that lasts for a week or more. Besides, those usually only come when I'm on my period. I just really don't know whether to continue this medication or not. My bumps aren't cysts, but they are large enough to be bothersome. And even if I don't touch a pimple it will leave a pretty noticeable red mark when it's gone. I appreciate all input, thank you :)
 

Share this post


Link to post
Share on other sites

Hi, the area of the face where you break out is connected to the liver according to chinese face mapping. You may or may not put any merit in this but I have found it helpful with identifying the underlying cause of my acne. Do you have a high fat or otherwise unhealthy diet? Do you drink alcohol or take other drugs? Can you think of any reason why your liver would be taxed (other meds,  xenoestrogens,  toxins in your environment)? On top of what your derm has prescribed you might consider taking a supplement to support the liver such as n-acetylcysteine, milk thistle or dandelion root. 

Share this post


Link to post
Share on other sites
1 hour ago, JustDifferent said:

Hi, the area of the face where you break out is connected to the liver according to chinese face mapping. You may or may not put any merit in this but I have found it helpful with identifying the underlying cause of my acne. Do you have a high fat or otherwise unhealthy diet? Do you drink alcohol or take other drugs? Can you think of any reason why your liver would be taxed (other meds,  xenoestrogens,  toxins in your environment)? On top of what your derm has prescribed you might consider taking a supplement to support the liver such as n-acetylcysteine, milk thistle or dandelion root. 

Thank you for the reply. I have looked into face mapping before, but quite honestly I don't know what would be disrupting my liver. I've never had a sip of alcohol in my life, and I don't eat very unhealthy foods and make sure I have lots of fruits and veggies in my diet. I don't do any drugs and never have.. I'm at a lost cause with my acne.

Share this post


Link to post
Share on other sites

Hi again, the liver is a fickle organ to say the least. Anything from dairy to sugar to canola oil can cause eruptions. Things like the cleaners you use in your house, your laundry detergent, plastic water bottles and food storage containers can all leech toxins. Pesticides on and in food, chemicals from can linings, the list goes on and on. Even just a simple moisturizer can get into the bloodstream by absorption through the skin and can make it to the liver. You could give one of the supplements a shot just to see, in fact on the acne einstein website milk thistle and n-acetylcysteine showed impressive anti-acne abilities on all acne sufferers, so it might be worth a shot if you feel like it. It can't hurt and its good for the rest of you too at any rate. Good luck. 

Share this post


Link to post
Share on other sites

No problem, I've only ever found it online or at health food stores. I recommend the Doctors Best brand for the NAC, with the milk thistle you want the specific compound Silymarin.

Share this post


Link to post
Share on other sites

Maybe try something different tretinoin isnt for everyone. Have you tried adapalene? Thats more gentle than tret. 

Share this post


Link to post
Share on other sites

Any retinoid (tretinoin) + antibiotic (doxy) combo should be effective. I'm using a topical antibiotic (Aczone) and starting one round of doxy tomorrow. I'm surprised a term gave you tretinoin without an antibiotic, that's just cruel. :(

Share this post


Link to post
Share on other sites

I'm on my 3th month on doxy and in my 7th week of Acnatac( tretinoin 0.25 + clyndamicin ) and I wanna tell u things got WORSE , VERY **IN WORSE idk , I have no hope anymore , I got new pimples in areas I never had acne , and they left scarring :(( I should listen my own instinct and not all the idiots derms , I wasted 2 years of my life trying all the shitty products . They should put me on accutane a lot time ago ...

Share this post


Link to post
Share on other sites

Hello everyone! I'm happy to say that my acne has been much better this past week. The doxy seems to prevent too many pimples at a time, but I still have at least 2 or 3 monsters at once. Dealing with lots of pih still but hopefully it'll go away with time. Still not clear but starting to see the light at the end of the tunnel

Share this post


Link to post
Share on other sites
On June 11, 2016 at 0:59 PM, Redfacedandraging said:

Hello everyone! I'm happy to say that my acne has been much better this past week. The doxy seems to prevent too many pimples at a time, but I still have at least 2 or 3 monsters at once. Dealing with lots of pih still but hopefully it'll go away with time. Still not clear but starting to see the light at the end of the tunnel


Glad to hear it! Retinoids are no miracle cure-- they're tough to use correctly and they make you suffer before they work, but the point is that they DO work for many people. I haven't even been on doxy for a week yet and I've already seen a huge difference. I'm 6.5 weeks into the retina-a+aczone combo and I think it's finally about to turn a corner, thank goodness.

Share this post


Link to post
Share on other sites

Update: Forehead still has a few active pimples, nothing serious. Mostly suffering from marks left over from acne than the acne itself on my forehead. However, my cheeks have gone downhill again. I'm thinking it has something to do with my hormones because for two weeks my cheeks will be completely clear and then I'll wake up one morning and they will be broken out pretty bad. And after a while they'll just disappear again. It's a never ending cycle, but I'm gonna stick to to the Doxy to hopefully clear those up before I even attempt to start putting the tretinoin on my cheeks again-that was HORRIBLE. Anyways, if anyone sees this I'm just curious to see if anyone has ever seen improvement on post acne marks while using a retinoid. Mine just seem to get worse, and marks that I've had for months are still present on my forehead and chin. Just curious to see when retinoids have improved this for others. As I've said, I've been using on my forehead for over 3 months now(almost 4) and the pigmentation on my forehead has yet to improve. Thanks again

Share this post


Link to post
Share on other sites

Honestly if you haven't been seeing positive results after 3 months, it's time to ask your derm for a change. I was on nearly the same thing as you: tretinoin (Retin-A), doxycycline, and a clindamycin type topical (duac for me). The initial flare should really not last more than 6 weeks. 

Retinoids work great for scarring though bc they increase cell turnover. They can be a bit tough on your skin, but it's worth it in the end if it works for you. If it still isn't working, you should probably talk to your doc about other solutions.

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


  • Personalized Advice Quiz - All of Acne.org in just a few minutes

×